Feeling normal after TEVA levothyroxine

Hi,

I wonder, has anyone experienced a similar situation as me on the new formulation TEVA levothyroxine and if so, how long does it take for the symptoms to subside?

Was given upped dosage of 25 mcg new formulation TEVa by my pharmacist along with my usual 100 mcg of usual brand Activis. Took them for 5 weeks but felt increasingly unwell, unimaginable anxiety and panic, insomnia, aching at the back of legs, down my arms, chest pains, difficulty processing information and word retrieval.

Light bulb moment! Realised although bloods revealed I was low and I needed a little more levo, my symptoms were typical and mild compared to the symptoms I have experienced since adding the 25 mcg of TEVA.

I've changed back now to both doses of Activis brand levo. I just want to feel like me again. Anyone been there, done that? 😊

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

The ability to reply to this post has been turned off.

32 Replies

oldest β€’ newest
  • Hi woodelf67

    Yep been there done that. I was on 125mg for just over 3 weeks and ended up bed ridden last week, so poorly 😠. And yep anxiety through the roof, still is.

    Another member said she'd been through this over Christmas and it has taken 6 weeks back on actavis to feel fully back to normal.

    I am extra frustrated as I have my first order of t3 here & ready to go ( chomping at the bit ). My bloods test kit arriving any day now and my stupid chemist has just put the spanner in the works as I really need to leave it 6 weeks till I do my bloods now ( as recommended by greygoose - makes sense ) 😀 Fuming ! Going to have to have serious words there.

    Have I mentioned yellow card to you before ?

  • Thanks Kitti1,

    You may have mentioned yellow card, yes. I will fill it out for sure.

    Thankyou for your reply. Hoping we both feel better soon. 6 weeks can't come quick enough. πŸ™

  • Hi woodelf67,

    I am new to all this , just starting my journey. I am on 25 mcg of new Teva formulation. I am fine on it, but please would you explain what 'yellow card' is ? Many thanks,

    Milpol x

  • Hi Milpol!

    I'm not too sure myself.

    Kitty1 suggested there is a yellow card system you can fill in online to report bad reactions or side effects from switching meds or specific meds. I may have that wrong...

    It's great to hear you have no side effects from TEVA levothyroxine.

    Woodelf

  • Many thanks wood elf, I will check it out, just in case. I'm only on a very small dose at moment, but it's good to know if I increase my dose and don't feel great.

    Good luck on your journey to better health x

  • You too Milpol. Good luck! 😊

  • Milpol, I've tried to find the link, but cannot locate it. I wonder if you ask Kitty1, she may be more successful than me.

    The people on this forum are very kind and helpful 😊

  • Thanks. Yes, they are great, I agree. I am learning so much from the kind folks on here. I knew nothing about being hypo until I joined the group!😊

  • Pretty new to all this too and don't know how to do links.

    This is the address yellow card.mhra.gov.uk never know that may come up as a link πŸ‘

  • I had new formulation teva 50mcg. Used it for 3 days,ached like mad and felt dreadful. Stopped and switched back to mercury pharma and symptoms eased off the first day I'd stopped taking teva brand. Left it a week and tried the teva again and the same problem. What the hell are they adding to their new formula? I will be returning the unused tablets to my pharmacy. I have filled in a yellow card online for the teva brand levothyroxine. I suggest everyone does and then they'll look into it. Am I right in thinking that teva were stopped from making levothyroxine a few years ago as their levels weren't consistent.

  • do you know Locky, I started feeling unwell on day 3 or 4, but read somewhere that you can feel worse before getting better when raising your thyroxine intake. Didn't imagine for a minute it was new meds. Still thinking is it or isn't it, but surely too coincidental if so many have had similar experiences upon taking it? Thank you 😊

  • Hi Locky1971

    Yep I read that too. When my pharmacist randomly gave me Teva instead of usual brand I googled them & read that.

    I would think Woodelf that the symptoms should be pretty minimal for the last 2-3 weeks, certainly hope so I need some sleep. But will probably affect a bloods.

    Hope we are all feeling better soon πŸ‘

  • Never wanted anything quite so badly Locky.

    Hope we all feel well again soon.

    Take care. 😊

  • I meant Hi Kitty1,

    I think I've just made my point πŸ˜‚πŸ˜‚

  • Read the last three paragraphs on this article below - it clearly states patients should be advised never to accept change of brand of thyroxine & that GP's should be made aware of this too

    Personally I keep a copy of this article in my bag to show Pharmacist when they try give me different brands.

    I can only tolerate Mercury Pharma

    endocrine.org/-/media/endos...

  • Thankyou slow dragon, that's very helpful. Will do the same.

    My local pharmacist's reply to my request for my usual brand was, 'Ok, I'll humour you.'

    It's so frustrating.

    Thankyou

  • Yep - over 20 years ago I had similar experience with GP - who thought I was "barking" for even suggesting this

    Was at that time, getting different brand almost every time I got prescription. Ended up extremely ill (wheelchair/bedridden)

    Long slow improvement when, at my own insistence, I always had Eltroxin until that was discontinued & had to move to MP. (Which is not as good)

  • It's good to know there are others out there who have gone through the same Slowdragon, although not good for you obviously. Thankyou for sharing.

  • That's shocking ! 😀 Woodelf that your pharmacist said ' I'll humour you ' !

  • I know, unbelievable! Thyroid symptoms and problems seem to be misunderstood. 😳

  • Thanks for posting this article. Such good information to keep on hand for the pharmacist and the doctor too!!

  • Mercury pharma used to be Goldshield,when I took these a few years ago they didn't seem to be working for me at all. I tried Teva previously before they went off the market,they seemed to be stronger and give me a boost.I didn't notice any side effects at that time.I take Wockhart now and have for a long time, I was thinking about trying Teva again now they are back, but maybe I won't after everyone's comments!

  • Stay away from TEVA most Thyroid groups on Facebook have done nothing but complaints how poly there was and stop taking it and went back to what there was taking before

  • Thankyou Gary. 😊

  • Your well come.I tried different brands of Levo and stick to one has the other's made me poly it's something to do with the fillers in the tablets

  • 😊

  • May I ask if you've seen a post that went up roughly 24hrs ago. Grassroots Campaign Anyone ? If you haven't seen it please have a read πŸ‘

  • Hi

    I also had a bad reaction to Teva a month ago when switched over to it. I had a reaction to something in it: Itchy skin all over within a few days. (probably some filler?) Switched back to Wockhart brand and was fine within a few days. Tried the Teva again (to confirm) and had same problems. So back onto Wockhart and fine again.

    Spoke to pharmacy and they were happy to make a note on my file that Teva no good for me.

    This is the yellow card system you can fill out:

    Yellow Card Report: yellowcard.mhra.gov.uk/

  • woodelf67 I have not taken the Teva but did try the Mercury Pharma Eltroxin. I could only stand it for 3 days as in this time I could barely walk and the left side of my head felt numb. I only tried this as the local CCG had asked me because I was previously on Goldshield Eltroxin. The MP Eltroxin was supposed to be exactly the same. It definitely was not. Would not take the Teva because it has Acacia Powder in it. Am now on 75 mcg of Wockhardt and feel as though I need a higher dose, but no go from the GP at the moment. Seeing Endo soon so will have a go at trying to geet a raise from him. Am also taking 6.25 mcg of T3 (self-funded) but cannot raise this or my FT3 goes down.

  • Hi J-bee,

    Sounds like it been quite a journey for you. It just goes to show, what suits one doesn't necessarily suit another.

    I'm feeling as though I still need my doseage raised but wonder if bad reaction to TEVA may have hampered the levothyroxine conversion and thus its effectiveness in making me feel better. Blood test on Tuesday and still hoping to improve in the meantime after only stopping TEVA on Thursday.

    Thankyou for sharing. 😊

  • ive been taking the teva for a few weeks and feeling the same symptoms you described , did doctor change yours for you and are you feeling better?

  • Debbies147,

    Woodelf67 has left the forum so won't be replying and I am therefore closing this thread to replies.

    If you are feeling unwell since switching to Teva you should advise your pharmacist and request the Levothyroxine you previously felt well on when your next prescription is dispensed. If the pharmacist won't oblige ask for the prescription back and take it elsewhere. Some, but not all, pharmacists will exchange the left over Teva you are taking for an alternative make.

    Please report your adverse symptoms via yellowcard.mhra.gov.uk/

The ability to reply to this post has been turned off.

You may also like...